Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

27 year old with androgenetic alopecia. On metformin for PCOS. Severe hair loss despite using minoxidil. Cure?

Hi Doctor,
I'm a 27 year old female diagnosed with Androgenetic alopecia 2 years ago and have been using 5% Minoxodil twice a day ever since. I also have mild PCOS for which i was given birth control pills for a year till April 2012. I've been on Metformin since last year and my PCOS seems to be in control as the other symptoms have vanished. No more acne, I do get periods very 35 days. My hair parting was slightly wide but then hair loss was not really noticeable to the layman. I've hardly had any hair fall over the last 1 year, however, over the last 1 month I've noticed my hair falling out in clumps especially while showering. It falls out even when i brush it. I have not discontinued Minoxidil and haven't had any major stressful events apart from a break-up which was stressful but not traumatic. What could be the reason for my hair fall? Has Minoxidil stopped working? Also, is it true that minoxidil only delays the hair loss and does not stop it?

Thank you for your time
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychologist 's  Response
Dec 2015
I understand your concern
Hairfall is associated with so many physical symptoms.
Falling hair is normal upto 40 to 60 hair per day.
Some minor traoubles like stress, anxiety, allergy, medicine side effects may increase it.
Minoxidil is known for hair fall upto an extent, may be your body has stopped responding to it.
Consult your dermatologist for change in medication.
I strongly feel your hair fall is associated with some other problem.
Ask your dermatologist for details.
Wish you speedy recovery.
Answered: Wed, 8 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor